Hail, Louisa
- When
- April 30, 7:30 PM EST
- Where
- Louisa County, 5 mi WSW of Louisa
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.983, -78.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Apr 30, 1:15 PM EST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 215 PM EDT WED APR 30 2003 12Z MODEL RUNS PROVIDING DFRNT SCENARIOS WRT THE NXT 2 SYSTMS THUS MAKING FOR RTHR LOW CONFIDENCE THIS FCST PRD. ETA APPEARS OVER DONE WRT TONITES SYSTM MOVG E ALONG WRM FRNT WHILE GFS APPEARS OVER DONE WRT CSTL SYSTM THU NITE & FRI. PLAN IS TO GO WITH A MODEL BLEND... LEANING WITH THE GFS SOLN TONITE AND THE ETA SOLN THU NITE / FRI. TONITE...WRM FRNT LIFTS N WHILE S/W RIDES E ACROSS VA. TRAJECTORY OF THIS SYSTM IS NW AND AWAY FROM COAST. THUS WILL CARRY CHC POPS W OF CHES BAY. HIGHEST CHC WRN PIEDMONT. WILL KEEP MENTION OF THUNDER DRNG EVE HRS...SHWRS AFTR MIDNITE. LOWS M50S-L60S. THU...OTHR THAN SOME SHWRS ACROSS NRN CNTYS ERLY...XPCT FA TO BE BTWN SYSTMS AND IN WRM SCTR. SKIES BCM PT TO MSTLY SUNNY. WAA ON S WNDS RESULTS ON READINGS U70S-M80S. THU NITE...FOLLOWING THE ETA WHICH KEEPS CSTL SYSTM FRTHR E...WILL KEEP IT DRY UNDER PT CLDY SKIES. LOWS U50S-L60S. FRI...AS CSTL SYSTM LIFTS NE...SHUD SEE AN AREA OF SUBSIDENCE SPCLLY ALONG THE CST. AM HRS SHUD REMAIN DRY...HOWEVER NXT SYSTM APPRCHS FROM W. XPCT SHWRS/TSTRMS TO OVRSPRD WRN CNTY DRNG AFTRN...NOT REACHING THE COAST UNTIL LATE....CONTG FRI NITE. HIGHS M70S-L80S. LOWS L50S-60. SAT...AM SHWRS AS MSTR LINGERS ALONG CSTL SCTNS...OTRW BCMG PT CLDY. COOLER WITH HIGHS IN THE 60S. XTNDD...DRY AND COOL SUN AND MON AS CANADIAN HIGH PRS BUILDS SE. HIGHS 60S AND LOWS IN THE 40S. HIGH PRS BECOMES ANCHORED OFF E COAST AS SYSTM SLOW MOVES N ACROSS NATIONS MID SCTN. RETURN FLOW RESULTS IN A WRMG TREND. APPRCHG S/W AND RETURNING MSTR WILL RESULT IN CHC LATE AFTRN/EVE SHWRS/TSTRMS EACH DAY. CWF...NO FLAGS IN SHORT TERM. WILL HEADLINE SCA CNDTNS XPCTD LATE FRI CSTL LOW XPCTD TO BUILD SEAS. FCSTID = 44 .AKQ... .MD...NONE. .NC...NONE. .VA...NONE.
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-301600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 800 AM EDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
VAZ060-061-302345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 710 PM EDT WED APR 30 2003 ...STRONG THUNDERSTORMS MOVING INTO PRINCE EDWARD COUNTY... AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF PAMPLIN CITY TO 6 MILES SOUTH OF DARLINGTON HEIGHTS...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL REACH... FIVE FORKS AND ELAM AROUND 715 PM BRIERY CREEK LAKE AND ALLENS MILL AROUND 720 PM HAMPDEN SYDNEY AND PROSPECT AROUND 725 PM TUGGLE AROUND 730 PM FARMVILLE AROUND 735 PM RAINES TAVERN AND RICE AROUND 740 PM WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. BROWN && LAT...LON 3726 7886 3701 7854 3734 7822 3759 7853
VAZ048-049-010015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 743 PM EDT WED APR 30 2003 ...STRONG THUNDERSTORM MOVING THROUGH NORTHERN FLUVANNA COUNTY... AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAKE MONTICELLO...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL REACH... WILDWOOD AROUND 745 PM TROY AROUND 755 PM BYBEE AROUND 800 PM ZION CROSSROADS AROUND 805 PM FERNCLIFF AND BOSWELLS TAVERN AROUND 815 PM WIND GUSTS TO 40 MPH AND MARBLE SIZED HAIL ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF 1 INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS. REILLY && LAT...LON 3796 7846 3781 7833 3795 7801 3813 7817
VAZ060-065-010030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
753 PM EDT WED APR 30 2003
...STRONG THUNDERSTORMS MOVING INTO MECKLENBURG COUNTY...
AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
DARLINGTON HEIGHTS TO 10 MILES WEST OF SPANISH GROVE TO 9 MILES SOUTH
OF RICHARDSON...MOVING EASTNORTHEAST AT 20 MPH.
THE THUNDERSTORMS WILL REACH...
RICHARDSON AROUND 800 PM
FINCHLEY AROUND 805 PM
SKIPWITH AROUND 810 PM
SPANISH GROVE AND EPPES FORK AROUND 815 PM
CHASE CITY AND BOYDTON AROUND 825 PM
JOHN H KERR DAM AND DARLINGTON HEIGHTS AROUND 830 PM
WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM.
BROWN
&&
LAT...LON 3720 7896 3678 7881 3633 7849 3641 7807
3687 7839 3728 7854VAZ048-049-061-062-010030-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
807 PM EDT WED APR 30 2003
...STRONG THUNDERSTORMS MOVING INTO CUMBERLAND AND FLUVANNA
COUNTIES...
AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
ANTIOCH TO TRENTON MILLS TO STODDERT...MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORMS WILL REACH...
CUMBERLAND AND TRENTON MILLS AROUND 810 PM
FORK UNION AND LAKESIDE VILLAGE AROUND 815 PM
DUNCAN AND COLUMBIA AROUND 820 PM
PALMYRA AND SUNNYSIDE AROUND 825 PM
CALEDONIA AND ELK HILL AROUND 830 PM
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO OCCUR WITH THESE
STORMS.
REILLY
&&
LAT...LON 3784 7866 3756 7831 3720 7839 3758 7802
3793 7794 3821 7829The Sterling radar (KLWX), 122 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5353225.